Alert archive / New York / High Wind Watches in 2020
High Wind Watch 2, NWS Albany, NY
NWS Albany, NY issued this high wind watch at Apr 11, 2020, 3:29 PM EDT for 12 counties in New York; Northwest Hills Planning Region, Connecticut; Berkshire County, Massachusetts. It took effect at Apr 13, 2020, 8:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 11, 2020, 3:29 PM EDT (19:29 UTC)
- In effect from
- Apr 13, 2020, 8:00 AM EDT
- Expired
- Apr 12, 2020, 3:32 PM EDT
- In force
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 8 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
729 WWUS71 KALY 111929 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 329 PM EDT Sat Apr 11 2020 CTZ001-013-MAZ001-025-NYZ054-058>061-063>066-120900- /O.NEW.KALY.HW.A.0002.200413T1200Z-200414T0300Z/ Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Eastern Rensselaer-Western Greene- Eastern Greene-Western Columbia-Eastern Columbia-Western Ulster- Eastern Ulster-Western Dutchess-Eastern Dutchess- Including the cities of Torrington, Oakville, Gaylordsville, New Milford, Terryville, Thomaston, Dalton, Hancock, Pittsfield, Florida, North Adams, Sandisfield, Great Barrington, South Egremont, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Hunter, Tannersville, Windham, Prattsville, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, New Lebanon, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, and Amenia 329 PM EDT Sat Apr 11 2020 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 60 mph possible. * WHERE...The eastern Catskills, mid Hudson Valley and Taconics of eastern New York, Northwestern Connecticut, and western Massachusetts. * WHEN...From Monday morning through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
3 follow-up statements
242 WWUS71 KALY 120838 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 438 AM EDT Sun Apr 12 2020 NYZ038>040-047>053-082-122100- /O.EXA.KALY.HW.A.0002.200413T1200Z-200414T0300Z/ Southern Herkimer-Southern Fulton-Montgomery-Schoharie- Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Northern Fulton- Including the cities of Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Westerlo, Altamont, Berne, Knox, Preston Hollow, Albany, Troy, and Caroga Lake 438 AM EDT Sun Apr 12 2020 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph possible. * WHERE...Mohawk Valley, Capital Region, Schoharie Valley and Helderbergs. * WHEN...From Monday morning through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ CTZ001-013-MAZ001-025-NYZ054-058>061-063>066-122100- /O.CON.KALY.HW.A.0002.200413T1200Z-200414T0300Z/ Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Eastern Rensselaer-Western Greene- Eastern Greene-Western Columbia-Eastern Columbia-Western Ulster- Eastern Ulster-Western Dutchess-Eastern Dutchess- Including the cities of Torrington, Oakville, Gaylordsville, New Milford, Terryville, Thomaston, Dalton, Hancock, Pittsfield, Florida, North Adams, Sandisfield, Great Barrington, South Egremont, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Hunter, Tannersville, Windham, Prattsville, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, New Lebanon, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, and Amenia 438 AM EDT Sun Apr 12 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph possible. * WHERE...The eastern Catskills, mid Hudson Valley and Taconics of eastern New York, Northwestern Connecticut, and western Massachusetts. * WHEN...From Monday morning through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
522 WWUS71 KALY 121358 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 958 AM EDT Sun Apr 12 2020 CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-063>066-082- 122200- /O.CON.KALY.HW.A.0002.200413T1200Z-200414T0300Z/ Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery- Schoharie-Western Schenectady-Eastern Schenectady- Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene- Eastern Greene-Western Columbia-Eastern Columbia-Western Ulster- Eastern Ulster-Western Dutchess-Eastern Dutchess-Northern Fulton- Including the cities of Torrington, Oakville, Gaylordsville, New Milford, Terryville, Thomaston, Dalton, Hancock, Pittsfield, Florida, North Adams, Sandisfield, Great Barrington, South Egremont, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Westerlo, Altamont, Berne, Knox, Preston Hollow, Albany, Troy, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Hunter, Tannersville, Windham, Prattsville, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, New Lebanon, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, Amenia, and Caroga Lake 958 AM EDT Sun Apr 12 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...South winds 15 to 30 mph with gusts up to 60 mph possible Monday. Winds will shift west by early evening and will be the strongest down the Mohawk Valley into the Capital District with gusts up to 60 mph possible. * WHERE...Eastern Catskills, mid Hudson Valley, Taconics, Mohawk Valley, Capital District, Schoharie Valley and Helderbergs of eastern New York, Northwestern Connecticut, and western Massachusetts. * WHEN...From Monday morning through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
150 WWUS71 KALY 121932 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 332 PM EDT Sun Apr 12 2020 CTZ001-013-MAZ001-025-130345- /O.UPG.KALY.HW.A.0002.200413T1200Z-200414T0300Z/ /O.NEW.KALY.HW.W.0001.200413T1000Z-200413T2200Z/ Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire- Including the cities of Torrington, Oakville, Gaylordsville, New Milford, Terryville, Thomaston, Dalton, Hancock, Pittsfield, Florida, North Adams, Sandisfield, Great Barrington, and South Egremont 332 PM EDT Sun Apr 12 2020 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM EDT MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...In Connecticut, Litchfield County. In Massachusetts, Berkshire County. * WHEN...From 6 AM to 6 PM EDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NYZ038>040-047>053-058-063-082-130345- /O.UPG.KALY.HW.A.0002.200413T1200Z-200414T0300Z/ /O.NEW.KALY.WI.Y.0008.200413T1000Z-200414T0300Z/ Southern Herkimer-Southern Fulton-Montgomery-Schoharie- Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Western Greene- Western Ulster-Northern Fulton- Including the cities of Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Westerlo, Altamont, Berne, Knox, Preston Hollow, Albany, Troy, Hunter, Tannersville, Windham, Prattsville, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, and Caroga Lake 332 PM EDT Sun Apr 12 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 11 PM EDT MONDAY... * WHAT...South winds 15 to 30 mph with gusts up to 50 mph Monday morning into the afternoon. Winds will shift west at 15 to 25 mph with gusts up to 50 mph by early evening. * WHERE...Mohawk Valley, Capital District, Schoharie Valley, Helderbergs and eastern Catskills. * WHEN...From 6 AM to 11 PM EDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...If confidence increases for even stronger wind gusts, a High Wind Warning would be issued. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ054-059>061-064>066-130345- /O.UPG.KALY.HW.A.0002.200413T1200Z-200414T0300Z/ /O.NEW.KALY.WI.Y.0008.200413T1000Z-200413T2200Z/ Eastern Rensselaer-Eastern Greene-Western Columbia- Eastern Columbia-Eastern Ulster-Western Dutchess-Eastern Dutchess- Including the cities of Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, New Lebanon, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, and Amenia 332 PM EDT Sun Apr 12 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT MONDAY... * WHAT...South winds 15 to 30 mph with gusts up to 50 mph. * WHERE...Eastern Rensselaer, Eastern Greene, Columbia, Eastern Ulster, and Dutchess and Counties. * WHEN...From 6 AM to 6 PM EDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ032-033-041-130345- /O.NEW.KALY.WI.Y.0008.200413T1000Z-200414T0300Z/ Northern Herkimer-Hamilton-Northern Saratoga- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, Saratoga Lake, and Saratoga Springs 332 PM EDT Sun Apr 12 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 11 PM EDT MONDAY... * WHAT...South winds 15 to 30 mph with gusts up to 50 mph Monday morning into the afternoon. Winds will shift west at 15 to 25 mph with gusts up to 50 mph by early evening. * WHERE...Northern Herkimer, Hamilton and Northern Saratoga Counties. * WHEN...From 6 AM to 11 PM EDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ042-043-083-084-VTZ013>015-130345- /O.NEW.KALY.WI.Y.0008.200413T1000Z-200413T2200Z/ Northern Warren-Northern Washington-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- Including the cities of Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, Huletts Landing, Whitehall, Granville, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, North Easton, Stamford, Bennington, Woodford State Park, Pownal, Stratton, Londonderry, Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 332 PM EDT Sun Apr 12 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT MONDAY... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...In Vermont, Bennington and Windham Counties. In New York, Warren, and Washington Counties. * WHEN...From 6 AM to 6 PM EDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this high wind watch went out at Apr 11, 1:27 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Apr 11, 1:27 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 127 PM EDT Sat Apr 11 2020 .SYNOPSIS... High pressure will crest across the region today. This will provide dry but occasionally breezy conditions under partly sunny skies. Tranquil conditions tonight into most of Sunday as clouds will be on the increase ahead of our next storm system. Periods of rain and windy conditions are in the forecast on Monday. && .NEAR TERM /THROUGH TONIGHT/... As of 1015 AM EDT....Northwest flow across region continues with ridging building in from the west. West-northwest winds will be brisk and gusty through much of the afternoon. Gusts mainly 25 to 35 mph. Winds will diminish by late in the day. The lake effect is holding on this morning, adjusted pops. The clouds and lake effect will diminish as the day progresses. high temperatures this afternoon in the 40s below 1500 feet with 30s above that with lower 50s in the mid Hudson Valley with some 50s up the valley into the Capital District. Tonight, the ridge axis slides off the coastline as temperatures will drop back into the mid 20s and lower 30s with lighter wind speeds. Cloud coverage increases from the west-southwest overnight as upstream storm unfolds. && .SHORT TERM /SUNDAY THROUGH MONDAY/... Sunday, we will hold onto a mostly dry morning with increasing probabilities later on in the day. Moisture transport magnitudes increase rather quickly later in the day along with some upslope to continue with the slight chance to chance PoPs for the Dacks and spreading eastward late in the day. Isentropic analysis depicts that most of the lift will result in lowering those CPD's so could be quite a bit of virga before we are able to saturate the lower levels. Temperatures look to be seasonable temps in the 50s expected for most of the area (around 60F for the mid-Hudson Valley). Sunday night, rapidly developing cyclogenesis takes shape across the mid and upper Mississippi River Valley with equally impressive isentropic lift and moisture transport magnitudes northeastward. PWAT anomalies climb toward 1-3 standard deviations above normal overnight as H850 winds of 3-4 standard deviations above normal advect in from the south. This will allow for rapid increase in the PoPs/Wx fields through the night. It will be a relatively mild night with the clouds/southerly flow developing with temps mainly in the 40s to around 50F from Albany and points southward through the Hudson River Valley. Monday, multiple potential hazards remain in the forecast. Period of moderate to heavy rainfall, strong to damaging wind gusts and convective potential. First, the rainfall potential as PWAT anomalies around 3 standard deviations above normal with H850 moisture flux anomalies at or above 6 standard deviations above normal. With a southerly wind trajectory, the south-facing slopes of our diverse terrain will be the most susceptible with higher rainfall totals than those observed for valley locations. In fact, could see a little shadowing effect for some valley locations due to the strong wind magnitudes aloft. As for the wind magnitudes, values of 70-80kts just above 2k feet are progged, however, mixing layer forecast highs are lower mainly due to the forecast lower stratus deck in place. However, any breaks of sunshine will allow for higher mixing layers and strong to damaging wind gusts would likely occur. Lastly is the convective potential. While models are likely too high with the surface dewpoints, hence the SBCAPES 500-1000 J/Kg, a correction for mixing would suggest lower dewpoints and those CAPE values cutting in half. Even with that said, any convective updraft would not have to be too high to aid in transporting those winds down to the surface. SPC convective day 3 outlook keeps our region within the 'general thunder' category at this time. We will be sure to highlight these hazards in the HWO. High temperatures within the warm advection regime should climb well into the 60s for many areas. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... Below normal temperatures will occupy much of the long term as an upper level trough persists over the Northeast for most of next week, ushering in a chilly Canadian air mass. In fact, the Climate Prediction Center shows 70-80% confidence for eastern NY/western New England to experience colder than normal temperatures from April 16- 20. In addition, there will be multiple chance for showers due to shortwaves within the parent trough rotating around its base and into the region. Read on for details. We start off the period Monday night in the wake of our very impressive low pressure system exiting in Quebec. A dry slot will be impinging quickly into the Northeast in the wake of the cold front with cold air advection ongoing overnight. Since strong winds remain in place aloft, breezy winds look to continue overnight, although not as strong as what occurred during the daytime. High pressure centered in the Central Plains pushes eastward on Tuesday with westerly flow replacing the mild air mass from Monday with a much cooler and drier one. High temperatures Tuesday should only reach into the upper 40s to low 50s and with breaks of sun, breezy winds should continue making it feel even chillier. Guidance continues to show the cold front from Monday's system stalling along the mid-Atlantic state into southern New England Tuesday night into Wednesday. Cyclonic vorticity advection increases overnight as a shortwave within the large scale trough over southern Canada swings into the region. While we did increase POPs overnight into the chance range, we confined the highest POPs to the mid-Hudson Valley, eastern Catskills, Berkshires and NW CT as the latest guidance remains in good consensus that the tightest temperature gradient will be from NYC southward. Temperature profiles Tuesday look to support rain for the valley but rain/snow mix for the higher terrain terrain. West to northwesterly flow remains in place for the remainder of the week as the parent trough persists over southern Canada, reinforcing the chillier air mass. With the air mass originating from northern Canada, high temperatures Wednesday through Friday should only rise into the 40s with overnight lows falling near or below freezing. This could have implications for areas where the growing season has started a few weeks ahead of schedule. We typically hold off on issuing any freeze products until closer to May 1 for our Hudson Valley locations but we may need to reevaluate based on local growing trends. Besides chilly temperatures, a conveyor belt of weak shortwaves during the second half of the week also keeps slight chances to low end chances for precipitation in the forecast. The temperature profiles overnight would support snow showers while daytime heating should allow most areas to become plain rain with perhaps rain/snow mix continuing in the higher terrain. The latest guidance still shows some differences on the exact timing, track and intensity for each shortwave but signs still point to Thursday as having the better potential so we place widespread chance POPs there. By the weekend, the parent trough looks to finally exit with the ECMWF and CMC-NH showing a developing system in the Southeast U.S allowing a warm air mass to spread northeastward. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... VFR Conditions will prevail through the TAF period ending 18Z Sunday. Northwest flow still picking up some moisture off Lake Ontario resulting in SCT-BKN clouds in 5-6 kft range across the TAF sites. These clouds will gradually dissipate by evening, as ridging eventually builds in from the west. Just some high level clouds will move through overnight, with mid level clouds increasing on Sunday, as a southerly flow develops. Northwest winds will continue to be gusty into early this evening, sustained around 15-20 kt with gusts of 25-30 kt. Winds will become light and variable overnight, shifting to the south around 5-10 kt Sunday morning. Outlook... Sunday Night: High Operational Impact. Breezy. Definite SHRA...RA. Monday: High Operational Impact. Windy. Definite SHRA...TSRA. Monday Night: Low Operational Impact. Breezy. Slight Chance of SHRA. Tuesday: Low Operational Impact. Breezy. NO SIG WX. Tuesday Night: No Operational Impact. NO SIG WX. Wednesday: Low Operational Impact. Slight Chance of SHRA. Wednesday Night: Low Operational Impact. Slight Chance of SHRA...SHSN. Thursday: Moderate Operational Impact. Chance of SHRA. && .FIRE WEATHER... RELATIVE HUMIDITY BETWEEN 25 AND 35 PERCENT THIS AFTERNOON WITH WIND GUSTS UP TO 35 MPH, ESPECIALLY FOR VALLEY LOCATIONS... High pressure will move in and across the region today. A strong storm system approaching from the south and west Sunday night through Monday, is expected to bring widespread rainfall and windy conditions. Minimum relative humidity values will be around 25 to 35 percent Saturday afternoon, especially for valley locations. RH values will increase to between 70 and 90 percent tonight. Winds will continue to be from the northwest around 10 to 20 mph, with gusts up to 35 mph. Winds tonight will diminish be light with 5 mph or less and become variable in direction. && .HYDROLOGY... No hydro problems are expected through this weekend. Probabilities of increasing impacts from moderate to heavy rainfall are increasing for early next week. Although most of the weekend will be dry, more rain looks to return for Sunday night through Monday Night. Another widespread soaking rainfall will be possible as portions of the region are placed in a marginal risk for heavy rainfall per WPC outlooks. The rainfall could be locally heavy and will have to monitor for some within bank sharp rises, if heavy QPF materializes in portions of the ALY HSA. At this time we are expecting between 1 and 2 inches of rainfall across the area. MMEFS forecasts indicate several main stem river points could reach caution stage, with perhaps a point or two exceeding minor flood stage across the Adirondacks and western Mohawk Valley. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...BGM NEAR TERM...IAA/BGM SHORT TERM...BGM LONG TERM...Speciale AVIATION...JPV FIRE WEATHER...BGM/JPV HYDROLOGY...BGM/JPV
Hazardous weather outlook, Apr 11, 4:53 AM EDT, 10 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 453 AM EDT Sat Apr 11 2020 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-121100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 453 AM EDT Sat Apr 11 2020 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central New York and southern Vermont. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A storm system late Sunday night into Monday has the potential to bring damaging winds. In addition, moderate to heavy rainfall will accompany this storm with the chance for thunderstorms. Wind advisories or high wind warnings may eventually be needed. Stay tuned for further updates from your National Weather Service. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late Sunday into Monday.
In the hours before
Local storm report, Apr 11, 9:34 AM EDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
934 AM EDT SAT APR 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW DELANSON 2NE 42.77N 74.17W
04/11/2020 M1.0 INCH SCHENECTADY NY CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW PERU 43.27N 72.90W
04/11/2020 M3.7 INCH BENNINGTON VT CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 2 NW SALISBURY CENTER 43.16N 74.81W
04/11/2020 M1.0 INCH HERKIMER NY COCORAHS
24-HOUR SNOWFALL.
0730 AM SNOW 1 NNE LANDGROVE 43.29N 72.83W
04/11/2020 M4.0 INCH BENNINGTON VT COCORAHS
24-HOUR SNOWFALL.
&&
EVENT NUMBER ALY2001824
EVENT NUMBER ALY2001825
EVENT NUMBER ALY2001826
EVENT NUMBER ALY2001827
JPVThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 11:32 PM EDT | Special Weather Statement | ALY | Montgomery | 43 min |
| Apr 11, 12:27 AM EDT | Special Weather Statement | ALY | Montgomery | 48 min |
| Apr 11, 1:58 AM EDT | Special Weather Statement | ALY | Fulton, Montgomery, Schenectady | 47 min |
Nearby
High Wind Watches in New York, 2020High Wind Watches in Connecticut, 2020High Wind Watches in Massachusetts, 2020Every high wind watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.